Related Questions

Is cauda equina syndrome caused by epiderual?

Rarely. Cauda equina syndrome occurs with severe compression (pressure) on the nerves in the low back. People have trouble emptying the bladder, numbness in the private area; they may also have leg pain (usually both sides), numbness, tingling, weakness. For an epidural injection to do this, a large volume of liquid would have to be injected; if the nerve channel was already very narrow it could happen. Read more...

Is cauda equina syndrome commonly caused by epidural shots?

Very rarely. An epidural shot is a very safe and commonly used treatment for disc herniations and stenosis. A very rare complication from an epidural shot can be bleeding into the spinal canal. If this happens and the bleeding is significant it can cause cauda equina syndrome. This would need an emergency surgical procedure to remove the blood compressing the nerve roots. Read more...

Is it true that cauda equina syndrome is caused by epiderual shots?

No, only after a . Really bad outcome from an epidural steroid injection. Epidural injections almost never cause damage to the spinal cord, but it is possible. And if the physician either punctures the end of the spinal cord (near the conus medullaris) or if way too much injectate is placed. Otherwise, specific cauda equine syndrome should not occur with an epidural shot. Read more...

I am 24 years old, my nerve damaged due to cauda equina syndrome, did surgery but still bladder not emptying. Will my bladder get its function back?

See a urologist. Hard to predict eventual outcomes, as nerve-bladder function is quite sensitive. However, urodynamic studies might provide insight as to the status of recovering nerve fibres. Also, there are meds available to assist urinary function. Possible that you may improve over a few months as healing proceeds. Read more...